Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 394, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Oct 16, 2000, 3:30 PM CDT for McLennan County, Texas. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Oct 16, 2000, 3:30 PM CDT (20:30 UTC)
- Expired
- Oct 16, 2000, 4:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County McLennan County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 16, 3:32 PM CDT | Thunderstorm Wind 52 M | (Act)Madison-Cooper, TX | |
| Oct 16, 3:53 PM CDT | Hail 0.75 | Bellmead, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 117 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 162032 SVRFTW TXC309-162115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 330 PM CDT MON OCT 16 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCLENNAN COUNTY IN NORTH CENTRAL TEXAS * UNTIL 415 PM CDT * AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM NEAR WACO...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LACY-LAKEVIEW...BEVERLY HILLS AROUND 345 PM CDT BELLMEAD AROUND 350 PM CDT THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER. WIND GUSTS MAY REACH SPEEDS OF 60 MPH. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSMED. LAT...LON 3164 9720 3160 9727 3142 9704 3158 9683
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 16, 2:45 PM CDT, 45 minutes earlier.
Area forecast discussion, Oct 16, 2:45 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 245 PM CDT MON OCT 16 2000 SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPING SOUTH OF WEAK FRONT WILL LINGER IN THE SOUTH CENTRAL AND SOUTHEAST ZONES THIS EVENING... SO WILL PUT IN 30 PERCENT FOR EVENING HOURS. WITH LIGHT WINDS AND CLEAR TO PARTLY CLOUDY SKIES TONIGHT...FOLLOWING THE RAIN...FOG WILL DEVELOP ACROSS MUCH OF NORTH TEXAS LATE TONIGHT AND EARLY TUESDAY. SOME AREAS MAY SEE DENSE FOG...BUT WILL NOT MENTION FOR NOW. OTHER THAN THE FOG...REST OF FORECAST PERIOD IS NICE FALL WEATHER. LIGHT WINDS...MILD TEMPERATURES...AND PARTLY CLOUDY SKIES. DFW 59/79/57/81 0000 ACT 59/81/56/83 0000 .FTW...NONE. 59
In the hours before
Special weather statement, Oct 16, 3:00 PM CDT, 30 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-170200- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 300 PM CDT MON OCT 16 2000 SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING FOR AREAS SOUTHEAST OF A LINE FROM ATHENS TO CAMERON. LIGHTNING AND WIND GUSTS TO 45 MPH WILL BE THE PRIMARY HAZARDS WITH THE THUNDERSTORMS. THE THUNDERSTORMS SHOULD DIMINISH AND MOVE EAST OF NORTH TEXAS BY 10 P>M.
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.